CSN Login
Members Online: 17

Femara Joint Pain

carrie61
Posts: 23
Joined: Oct 2011

I have been on Femara now for about 6 months. The main problem I'm having with it is moderate to severe joint pain in my fingers and feet. I am 50, hobbling around like I'm 80. Femara is still better than Tamoxifan, which almost killed me via horrible hot flashes and weight gain.
I've been taking Glucosimine for the pain, which helps a little. Does anyone have any other suggestion?

jphilpo
Posts: 175
Joined: Mar 2010

Hi Carrie,

My problem is the opposite of yours, but with ths same results. I started on femara, but it was so awful, I was switched to tamoxifen. Pain is not as bad, but istill suffer from joint pain and night sweats. Over the counter meds don't help me, so my onc. prescribed tramadol, which he said he is fine with me taking. I take 2 at night to help me sleep. I try to move as much as possible and get lots of rest.

It is a never ending struggle, but we do what we can. Hope it gets better for you,

Jean

Ritzy's picture
Ritzy
Posts: 4384
Joined: Aug 2009

Carrie, I am not on Femara, nor have I ever been on tamox, but, I know that the pink sisters here will post a lot of info and help for you.

Just wishing you good luck,

Sue :)

SIROD's picture
SIROD
Posts: 2121
Joined: Jun 2010

Carrie,

Aromatase Inhibitors are known for their bones and joints pain. I have used them more or less for over a decade.

I wear fentanyl patches but, I do have a lot of other problems as well.

You might change to Aromasin or Arimidex.

When I was on Arimidex, I did not have bone or joint problems.

Best,

Doris

MGNS's picture
MGNS
Posts: 197
Joined: Sep 2009

I'm also on Femara and experiencing alot of joint pain in feet, knees and lower back. I have found that exercise of walking helps. My oncologist keeps reassuring me that this pain will stop once I'm off of Femara. I've been on it for two years and am counting down the next three years. I just keep telling myself that I can put up with the joint pain better than having the cancer.

sylvan
Posts: 66
Joined: Nov 2011

They call it joint pain. I call it "my body hurts all over" pain. I've got Percocet for the pain. Some days I don't take any. Other days I'll take it every 4-6 hours. I don't take it every day because I don't want to get dependent upon it.

Right now, I'm on a vacation from Femara. I get to go off for 4 or 5 weeks. I've been off one week now and I'm feeling significantly better. My oncologist said that sometimes if you take a vacation that you can go back on it and the symptoms won't be as severe. That's what I'm hoping for. If this doesn't work then I might have to think about taking Tamoxifen instead.

mckevnic
Posts: 71
Joined: Feb 2011

Hello friends,

I watch the discussion boards almost everyday and want you to know your all in my prayers even though I don't comment much. I saw this topic and just thought I could help a bit. I had a lumpectomy in 2010 at the age of 42, then chemo, rad, herceptin for a year and started out with Tamoxifen. After a couple months, I had my ovaries removed (instant menopause) so they switched me to Arimidex. That is when all my problems started. The pain and stiffness became unbearable. I couldn't get off the couch. I felt like 100 yrs old! I walk almost everyday but it didn't seem to help at all. After 14 months, the chemo doc switched me to Aromasin. Although the stiffness and pain was still there-it was in different places (fingers, toes, knees, hips). After about 4 months of this, I told the doc I can't take it anymore! I was giving up. Then he prescribed Cymbalta.....30 mg to start, then 60mg. WHAT A RELIEF!! I feel normal again. I know everyone is different, but if this message can help just one person, I would be very happy. There is no need to suffer, talk to your doc and get them to give you something.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network